Alert archive / New York / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 30, NWS New York, NY

August 11, 20186 counties in New York

NWS New York, NY issued this severe thunderstorm warning at Aug 11, 2018, 8:23 AM EDT for 6 counties in New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2018, 8:23 AM EDT (12:23 UTC)
Expired
Aug 11, 2018, 9:15 AM EDT
In force
52 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 72 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 0.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2018-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2018-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
840 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

191 
WUUS51 KOKX 111223
SVROKX
NYC005-047-059-061-081-119-111315-
/O.NEW.KOKX.SV.W.0030.180811T1223Z-180811T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
823 AM EDT SAT AUG 11 2018

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  South central Westchester County in southeastern New York...
  Queens County in southeastern New York...
  Bronx County in southeastern New York...
  Kings County in southeastern New York...
  New York (Manhattan) County in southeastern New York...
  Northern Nassau County in southeastern New York...

* Until 915 AM EDT.

* At 823 AM EDT, a severe thunderstorm was located over Astoria, or
  over RFK Bridge, moving northeast at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* This severe thunderstorm will be near...
  East Tremont and Riverdale around 835 AM EDT.
  Throgs Neck Bridge and Bayside around 840 AM EDT.
  Great Neck and City Island around 845 AM EDT.
  New Rochelle and Manhasset around 850 AM EDT.
  Port Washington and Sands Point around 855 AM EDT.
  Scarsdale around 900 AM EDT.
  Glen Cove and Rye around 905 AM EDT.
  Port Chester and Oyster Bay around 915 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4076 7401 4087 7394 4109 7372 4101 7365
      4098 7365 4094 7368 4091 7375 4085 7376
      4086 7374 4087 7374 4088 7372 4086 7366
      4088 7366 4091 7364 4092 7357 4081 7345
      4079 7345 4065 7388
TIME...MOT...LOC 1223Z 234DEG 19KT 4078 7389 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

NV
2 follow-up statements
853 
WWUS51 KOKX 111253
SVSOKX

Severe Weather Statement
National Weather Service New York NY
853 AM EDT SAT AUG 11 2018

NYC047-061-111301-
/O.CAN.KOKX.SV.W.0030.000000T0000Z-180811T1315Z/
Kings NY-New York (Manhattan) NY-
853 AM EDT SAT AUG 11 2018

...THE SEVERE THUNDERSTORM WARNING FOR KINGS AND NEW YORK (MANHATTAN)
COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4078 7379 4086 7392 4088 7391 4088 7393
      4109 7372 4101 7365 4099 7365 4094 7368
      4091 7375 4086 7376 4085 7376 4087 7374
      4088 7372 4086 7366 4090 7364 4092 7357
      4081 7345 4079 7345 4069 7376
TIME...MOT...LOC 1251Z 234DEG 19KT 4087 7373 

$$

NYC005-059-081-119-111315-
/O.CON.KOKX.SV.W.0030.000000T0000Z-180811T1315Z/
Westchester NY-Queens NY-Bronx NY-Nassau NY-
853 AM EDT SAT AUG 11 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EDT
FOR SOUTH CENTRAL WESTCHESTER...QUEENS...BRONX AND NORTHERN NASSAU
COUNTIES...

At 851 AM EDT, a severe thunderstorm was located along a line from 
Northern Nassau County into Southern Westchester County, moving 
northeast at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

This severe storm will be near...
  Glen Cove around 900 AM EDT.
  Rye around 905 AM EDT.
  Port Chester and Oyster Bay around 915 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4078 7379 4086 7392 4088 7391 4088 7393
      4109 7372 4101 7365 4099 7365 4094 7368
      4091 7375 4086 7376 4085 7376 4087 7374
      4088 7372 4086 7366 4090 7364 4092 7357
      4081 7345 4079 7345 4069 7376
TIME...MOT...LOC 1251Z 234DEG 19KT 4087 7373 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

NV
244 
WWUS51 KOKX 111314
SVSOKX

Severe Weather Statement
National Weather Service New York NY
914 AM EDT SAT AUG 11 2018

NYC005-059-081-119-111324-
/O.EXP.KOKX.SV.W.0030.000000T0000Z-180811T1315Z/
Westchester NY-Queens NY-Bronx NY-Nassau NY-
914 AM EDT SAT AUG 11 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WESTCHESTER...
QUEENS...BRONX AND NORTHERN NASSAU COUNTIES WILL EXPIRE AT 915 AM
EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 4078 7379 4086 7392 4088 7391 4088 7393
      4109 7372 4101 7365 4099 7365 4094 7368
      4091 7375 4086 7376 4085 7376 4087 7374
      4088 7372 4086 7366 4090 7364 4092 7357
      4081 7345 4079 7345 4069 7376
TIME...MOT...LOC 1314Z 234DEG 19KT 4094 7361 

$$

MD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 7:53 AM EDT, 30 minutes earlier.

Area forecast discussion, Aug 11, 7:53 AM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service New York NY
753 AM EDT Sat Aug 11 2018

.SYNOPSIS...
A frontal boundary will waver near the area through early next
week, with waves of low pressure riding along it. The front may
move offshore from Wednesday into Thursday, with another low and
frontal boundary expected to approach next Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Great Lakes trough will continue to amplify southwestward into
the Ohio Valley today while Bermuda ridging holds strong. In
between, a deep and moist SW flow will persist over the region
with southern stream shortwave energy over the Central
Appalachians early this morning getting lifted northeast
through the region through this afternoon. At the surface, a
weak stationary boundary will remain across the region.

The stage is set for numerous showers and sct thunderstorms to
work across the region this morning through afternoon. The
mesoscale predictability of where the heaviest convective
rainfall axes will lie across the Tri-State region today is low,
but moderate potential exists for locally torrential rain and
localized swaths of flash flooding through this afternoon. This
in response to shortwave lift encountering increasingly deep
moisture of around 2std PWATs, marginal instability, and a
focus for development/SW-NE training along a weak stalled
frontal boundary and outflows. A Flash Flood Watch continue for
the area through 8 am Sunday, although primary threat looks to
be through around midnight. See hydrology section for more
details on impacts.

There is a low prob for a few strong thunderstorms, with wet
microburst potential, mainly across NYC/NJ metro and LI with the
area lying on a moderate instability gradient, in a generally
weak shear environment.

There is generally a low risk for rip current development
Sunday, although could be locally moderate around the times of
low tide.

&&

.SHORT TERM /SUNDAY/...
Heavy rain/flash flood focus/trigger becomes less clear
overnight into Sunday, with initial organized southern stream
shortwave energy moving NE, but train of subsequent convectively
induced vorts expected to continue up the coast. Indication
also that the stationary boundary over the area today may sink
south of the region in the wake of the shortwave tonight as the
developing upper low sinks farther south, and ridging builds
slightly into New England. This would bring in a slightly drier
and more stable airmass.

Based on above, and waning diurnal instability, expecting a
decrease in intensity/coverage of rain showers/thunderstorms
activity after midnight into early Sunday morning.

On Sunday, with a slightly drier but still marginally unstable
airmass across the region on the NE side of the developing closed
low, the threat for diurnal scattered shower and thunderstorm
activity exists. Slow storm motion will present a localized threat
for flash flooding. At this time appears the frontal boundary
may be just south of the region, but if it works north into
LI/NYC could be potential focus for more organized shower/tstm
activity and flooding.

There is generally a low risk for rip current development
Sunday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Unsettled weather continues Sunday Night into early next week
as an upper low remains blocked to our west before finally
opening and passing across the area by mid week next week. Brief
ridging aloft late Wednesday-Thursday gives way to another
shortwave late in the week.

Models differ on strength and timing of early to mid week
shortwave, and again with the late week shortwave.

At this time, it appears the Sunday Night through Monday time
frame will be rather wet as a wave of low pressure approaches
from the south and passes Monday. If the upper low/trough opens
and moves east as expected, slightly drier conditions are
anticipated in the Tuesday night through Thursday time frame.
Friday may be unsettled, depending on the shortwave strength,
front and low.

Temps remain seasonably warm, if not above normal mid week behind a
weak front. A westerly wind, and sunshine could boost temps close to
90 in spots Wed-Thu. Clouds Sunday-Tue should keep temps closer to
normal.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
Mostly VFR with periods of showers and sct TSTMs. Shower/storm
coverage may lower late this morning/early in the afternoon
before ramping up again by late in the afternoon. Low confidence
in timing as threat of showers/storms will be around all day.
Flight cats lower to MVFR in/near showers, and brief IFR
possible in heavier downpours.

Winds will vary from terminal to terminal with the stationary
front over the area, but will at least be on the light
side - below 8 kt. Gusts 25-35 kt possible in/near TSTMs.

.OUTLOOK FOR 12Z SUNDAY THROUGH WEDNESDAY...
.Sunday-Monday...MVFR or lower in showers and possible
thunderstorms. Local IFR possible.
.Tuesday-Wednesday...MVFR or lower possible with a chance of
showers and thunderstorms.

&&

.MARINE...
Sub SCA conditions expected through midweek with a stalled
frontal boundary over/near the waters.

&&

.HYDROLOGY...
Potential for training of showers and thunderstorms along a
stalled frontal boundary today into this evening, producing
rainfall rates of at least 1-2 inches per hour. Basin average 1
to 2 inches of rain are likely for much of the region through
this evening, with potential for localized swaths of 3 to 5
inches of rain.

Predictability is low on exactly where these axes of training
activity set up, but areas of minor urban and poor drainage
flooding are likely into this evening, with localized swaths of
flash flooding possible. In addition, flash flooding along
quick reacting creeks, streams and small rivers will be
realized if the higher end rainfall amounts fall across the
already wet NE NJ, Lower Hud, and SW CT river basins.

An additional 1 to 2 inches of rain is possible Sunday into
Monday, with additional rounds of diurnal convection possible
Tue and Wed. This may pose additional urban/poor drainage and
small stream flooding threats through early next week.

&&

.TIDES/COASTAL FLOODING...
Astronomical tides will be peaking with the new moon today. All
that is needed in most cases is around half foot or less of
tidal departures to reach minor coastal flooding.

Minor coastal flooding is expected with this evening/nighttime
high tide across vulnerable locales along the south shore bays
of Queens and Nassau, and along Coastal SW CT and Westchester.
Water levels will likely be touched or slightly exceeded across
vulnerable locales along Lower NY/NJ harbor and adjacent tidally
affected waterways as well as along Western LI Sound.

Another cycle of minor flooding is possible with the Sun Night
high tides, although ti appears to be slightly lower, as a weak
wave of low pressure approaches from the SW.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through Sunday morning for CTZ005>012.
     Coastal Flood Advisory from 11 PM this evening to 1 AM EDT
     Sunday for CTZ009.
NY...Flash Flood Watch through Sunday morning for NYZ067>075-
     078>081-176>179.
     Coastal Flood Advisory from 11 PM this evening to 1 AM EDT
     Sunday for NYZ071.
     Coastal Flood Advisory from 7 PM this evening to midnight EDT
     tonight for NYZ178-179.
NJ...Flash Flood Watch through Sunday morning for NJZ002-004-006-
     103>108.
MARINE...None.

&&

SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...PW
AVIATION...JC
MARINE...NV/PW
HYDROLOGY...NV/PW
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Aug 11, 3:59 AM EDT, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
359 AM EDT Sat Aug 11 2018

ANZ330-335-338-340-345-350-353-355-120800-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
359 AM EDT Sat Aug 11 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>008-010>012-NJZ002-004-006-103>108-NYZ067>070-072>075-078>081-
176-177-120800-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern New Haven-Southern Middlesex-
Southern New London-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-
359 AM EDT Sat Aug 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ009-NYZ071-120800-
Southern Fairfield-Southern Westchester-
359 AM EDT Sat Aug 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 AM
EDT SUNDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ178-179-120800-
Southern Queens-Southern Nassau-
359 AM EDT Sat Aug 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Aug 11, 7:21 AM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service New York NY
721 AM EDT SAT AUG 11 2018

NJZ108-NYZ074-075-111200-
Eastern Union-Richmond (Staten Is.)-Kings (Brooklyn)-
721 AM EDT SAT AUG 11 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN UNION...RICHMOND
AND KINGS COUNTIES...

At 720 AM EDT, a strong thunderstorm was located over Colonia, or
near Perth Amboy, moving east at 25 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  Linden and Tottenville around 730 AM EDT.
  Huguenot around 735 AM EDT.
  Port Richmond around 740 AM EDT.
  Todt Hill and Oakwood around 745 AM EDT.
  Tompkinsville around 750 AM EDT.
  The Verrazano Narrows Bridge around 755 AM EDT.
  Coney Island and Bay Ridge around 800 AM EDT.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4050 7427 4052 7425 4055 7425 4056 7422
      4059 7421 4060 7422 4059 7429 4062 7431
      4063 7430 4065 7407 4062 7405 4065 7404
      4066 7398 4056 7398 4057 7401 4058 7402
      4059 7401 4060 7404 4052 7413 4050 7421
TIME...MOT...LOC 1120Z 267DEG 21KT 4057 7430

NV
Local storm report, Aug 11, 7:47 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
747 AM EDT SAT AUG 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 AM     LIGHTNING        SUMMIT                  40.71N  74.37W
08/11/2018                   UNION              NJ   CO-OP OBSERVER

            LIGHTNING HIT HOME AND CAUSED HOUSE FIRE ON ASHWOOD DR.

&&

TM
Local storm report, Aug 11, 8:05 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
805 AM EDT SAT AUG 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     FLASH FLOOD      FANWOOD                 40.64N  74.39W
08/11/2018                   UNION              NJ   TRAINED SPOTTER

            WIDESPREAD FLOODING ACROSS TOWN. TWO WATER RESCUES FROM
            VEHICLES.

&&

TM
Local storm report, Aug 11, 8:06 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
806 AM EDT SAT AUG 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     FLASH FLOOD      SCOTCH PLAINS           40.63N  74.37W
08/11/2018                   UNION              NJ   TRAINED SPOTTER

            WIDESPREAD FLOODING ACROSS TOWN. TWO WATER RESCUES FROM
            VEHICLES.

&&

TM
Special weather statement, Aug 11, 8:09 AM EDT, 14 minutes before
Special Weather Statement
National Weather Service New York NY
809 AM EDT SAT AUG 11 2018

NJZ006-104-NYZ071>073-075-176>179-111245-
Hudson-Eastern Bergen-Northern Queens-Southern Queens-Bronx-Southern
Westchester-New York (Manhattan)-Northern Nassau-Kings
(Brooklyn)-Southern Nassau-
809 AM EDT SAT AUG 11 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUDSON...SOUTHEASTERN
BERGEN...QUEENS...BRONX...KINGS...NEW YORK (MANHATTAN) AND NASSAU
COUNTIES...

At 802 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Sandy Hook to Upper West Side.
Movement was east at 20 mph.

Winds in excess of 40 mph are possible with these storms.

These storms will be near...
  Midtown Manhattan and Upper West Side around 805 AM EDT.
  Fort Lee and Long Island City around 810 AM EDT.
  RFK Bridge and Harlem around 815 AM EDT.
  Mott Haven and Laguardia Airport around 820 AM EDT.
  Flushing and East Tremont around 825 AM EDT.
  Jamaica and Rockaway Beach around 830 AM EDT.
  Throgs Neck Bridge and Co-op City around 835 AM EDT.
  New Rochelle and Bayside around 840 AM EDT.
  Long Beach and Glen Cove around 845 AM EDT.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4057 7394 4057 7402 4059 7401 4062 7405
      4068 7403 4068 7406 4065 7408 4082 7410
      4097 7365 4091 7375 4085 7376 4086 7375
      4087 7373 4086 7366 4091 7364 4092 7356
      4058 7352 4058 7377 4054 7393
TIME...MOT...LOC 1202Z 258DEG 17KT 4050 7397 4079 7400

NV
Local storm report, Aug 11, 8:13 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
813 AM EDT SAT AUG 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 AM     FLOOD            CALVERTON               40.92N  72.76W
08/11/2018                   SUFFOLK            NY   NWS EMPLOYEE

            ONE LANE OF RT 25 CLOSED DUE TO FLOODING.

0605 AM     TSTM WND DMG     RIDGE                   40.91N  72.88W
08/11/2018                   SUFFOLK            NY   NWS EMPLOYEE

            NUMEROUS LARGE TREE BRANCHES DOWN ON FARM ALONG RT 25.

0740 AM     FLASH FLOOD      FANWOOD                 40.64N  74.39W
08/11/2018                   UNION              NJ   TRAINED SPOTTER

            WIDESPREAD FLOODING ACROSS TOWN. TWO WATER RESCUES FROM
            VEHICLES.

0740 AM     FLASH FLOOD      SCOTCH PLAINS           40.63N  74.37W
08/11/2018                   UNION              NJ   TRAINED SPOTTER

            WIDESPREAD FLOODING ACROSS TOWN. TWO WATER RESCUES FROM
            VEHICLES.

0743 AM     LIGHTNING        SUMMIT                  40.71N  74.37W
08/11/2018                   UNION              NJ   CO-OP OBSERVER

            LIGHTNING HIT HOME AND CAUSED HOUSE FIRE ON ASHWOOD DR.

&&

TM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 3:27 AM EDTCoastal Flood StatementOKXKings, Richmond19 hr
Aug 11, 3:27 AM EDTCoastal Flood StatementOKXNassau, Suffolk22 hr
Aug 11, 3:27 AM EDTCoastal Flood AdvisoryOKXNassau, Queens, Westchester22 hr
Aug 11, 4:06 AM EDTAreal Flood AdvisoryOKXSuffolk3 hr
Aug 11, 4:12 AM EDTSpecial Weather StatementOKXSuffolk63 min
Aug 11, 4:20 AM EDTFlash Flood WarningOKXSuffolk3 hr
Aug 11, 4:52 AM EDTSpecial Weather StatementOKXSuffolk53 min
Aug 11, 4:56 AM EDTSevere Thunderstorm WarningOKXSuffolk49 min
Aug 11, 4:57 AM EDTSpecial Marine WarningOKX45 min
Aug 11, 5:28 AM EDTSpecial Weather StatementOKXSuffolk62 min
Aug 11, 5:38 AM EDTAreal Flood AdvisoryOKXSuffolk97 min
Aug 11, 7:21 AM EDTSpecial Weather StatementOKXRichmond39 min
Aug 11, 7:30 AM EDTAreal Flood AdvisoryOKXKings, New York, Richmond90 min
Aug 11, 7:40 AM EDTAreal Flood AdvisoryOKXRockland, Westchester99 min
Aug 11, 7:45 AM EDTSpecial Marine WarningOKX45 min
Aug 11, 7:59 AM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Westchester91 min
Aug 11, 8:09 AM EDTSpecial Weather StatementOKXBronx, Kings, Nassau, New York, Queens36 min
Aug 11, 8:14 AM EDTFlash Flood WarningOKXBronx, Kings, New York, Queens, Rockland, Westchester109 min
Aug 11, 8:18 AM EDTSpecial Marine WarningOKX87 min
Aug 11, 8:39 AM EDTSpecial Weather StatementOKXWestchester51 min
Aug 11, 8:59 AM EDTSpecial Marine WarningOKX61 min
Aug 11, 9:03 AM EDTAreal Flood AdvisoryOKXNassau, Suffolk87 min
Aug 11, 9:15 AM EDTSpecial Weather StatementOKXNassau60 min
Aug 11, 9:49 AM EDTAreal Flood AdvisoryOKXSuffolk116 min
Aug 11, 4:39 PM EDTAreal Flood AdvisoryOKXBronx, Rockland, Westchester3 hr
Aug 11, 4:50 PM EDTCoastal Flood StatementOKXKings, Nassau, Richmond, Suffolk33 hr
Aug 11, 4:50 PM EDTCoastal Flood AdvisoryOKXNassau, Queens, Westchester33 hr
Aug 11, 6:11 PM EDTAreal Flood AdvisoryOKXBronx, New York, Queens40 min

Nearby

Severe Thunderstorm Warnings in New York, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.